TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!



Substance Use Whether you are combating substance abuse, are in search support, or have questions about drugs or alcohol, ask in this forum.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
FrozenRobot7 Offline
Member
Not a n00b
**
 
FrozenRobot7's Avatar
 
Name: Danielle
Age: 16
Gender: Female
Location: Montana, USA

Posts: 86
Join Date: December 4th 2016

How do I make it stop? - February 5th 2018, 03:21 AM

This thread has been labeled as triggering, particularly on the subject of suicide, by the original poster or by a Moderator. The contents of this thread therefore might not be suitable for certain sensitive users. Please take this into consideration before continuing to read.

I donít even know if this belongs here but if it doesnít feel free to move it wherever it belongs. So to start my dad has had many back surgeries over the past few years and so he has many prescription during in the house, including oxy. A couple months ago I was at one on my lowest points to I just took one, didnít even take it just kept it for when I would really need it. So bacially last night there was a school dance and nobody really wanted to go so I made friends with a couple friends and I was really excited. But, one of my friends got in big trouble the day before so I didnít end up working out. I was super upset about because I didnít want to be alone on the day of this dance, but I think you can all tell where this is going.

So last night I took oxy for the first time, just because I needed something to do last night rather than just sit at my house alone. I wasnít expecting too much out of it because I only took 5mg, but it still defiantly worked. I felt very light and tranquil. It was weird because I still was having the bad thoughts that I have been happening for the past few months, but they had no affect on me or my mood. But now, I just feel drained and upset; upset for doing it in the first place. I didnít exactly see how big of an affect it had in me until this morning, when I felt completely normal, but I felt terrible. I didnít realize how bad I was until I felt truly good. I even go to therapy fairly frequently but I find it so hard to tell her how bad I am truly feeling, because I feel like she wonít belive me because so many other people say they are depressed.

So I guess what I am asking is how do I get myself not to take another one, even when I feel really bad? And how do I open up to people and tell them how I am truly feeling?

Last edited by Melancholia.; February 7th 2018 at 02:52 AM. Reason: Moving to more appropriate forum - since this is about a drug I think you'll get better responses here :)
   
  (#2 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 13,730
Join Date: January 18th 2009

Re: How do I make it stop? - February 6th 2018, 06:13 PM

Hey there,

I am glad that you reached out to us and I hope that we are able to help you. Do you know why you are struggling to talk to your therapist? Is it because you don't like her or is it because opening up to someone is hard?

If you are struggling due to her not believing you than I would suggest giving her a chance. Therapists tend to be really good at validating and believing what their clients tell them. I know the fear of not being believed can be difficult to overcome but if you like your therapist you should try and trust her a bit.

One way you might be able to work up the courage to talk to her is writing down the things you are struggling with and emailing it to her or letting her read what you have written down. I know I used to do this with one of my therapists when I would need to discuss a more difficult topic.

If you are struggling to open up to your therapist because you are afraid she won't believe you and you don't like her than it might help if you looked into seeing a different therapist. I know I struggled a lot more with being open with therapists when I didn't like them or we did not mesh well.


I know opening up to a therapist can be difficult but I think it would be beneficial. The therapist can help you find healthier coping tools for the things you are dealing with and it might end up helping you not feel the need to try things like oxy to cope.

Best regards.


   
  (#3 (permalink)) Old
Tigereyes Offline
Member
I've been here a while
********
 
Tigereyes's Avatar
 
Age: 22
Gender: Nonbinary
Location: USA

Posts: 1,800
Join Date: July 20th 2011

Re: How do I make it stop? - February 10th 2018, 12:54 PM

It's a good thing you're reaching out about this, and I'm glad you're trying to stop yourself from doing it again. I'm really sorry that you're struggling so much now that you feel the need to numb the pain, but try to keep in mind that opiates will ultimately make the pain worse, and very quickly (also long term use/abuse as well as withdrawal drastically increase depression and suicidal thoughts).

I can relate to what you said about bad thoughts not having an effect on your mood; a lot of bad things were happening when I was prescribed oxy for my surgery, and I was fully aware of all those bad things but they just didn't seem to matter enough to affect my mood. I think it's important to keep in mind that, while this is extremely tempting, it's far too good to be true. I knew I should be upset about a situation, and part of me wanted to feel upset, but I just didn't care, and it felt fake. But the worst part is that you'll have to face it eventually--and with opiates, the downward spiral is so fast that you really can't run from the pain for long. Opiates take you down a really dark road very quickly--as I mentioned before, I experienced physical withdrawal along with psychological withdrawal after less than a week and a half of taking them as prescribed. Physical withdrawal is absolute hell, and I wouldn't wish that on anyone (and I barely got a glance at what that is like). It is really hard to avoid abusing them--I understand that. But know that however hard it is now, it will only be so much harder the further you go down this path. So again, it is really good that you're seeking help now.

Some suggestions:
-If your therapist is trained in addiction, consider discussing this with your therapist. If not, I strongly recommend finding an addiction counselor if that is possible. This made a HUGE difference for me.
-Identify what your exact needs and intentions are with use, and try to find safe ways to fulfill these needs.
-Check out a few AA/NA meetings. 12-step programs aren't for everyone, but you can hear other people's stories and receive free support anywhere at anytime because there are so many meetings. If nothing else, they can be a safe place to go when you feel tempted to use.
-Check out various recovery programs: SMART recovery, 16 step, refuge recovery, 12-step (Yoga for 12 step recovery--Y12SR--tends to be much more open than regular 12 step meetings).


"Just open your eyes and see that life is beautiful..." ~Sixx:A.M.
   
Closed Thread

Bookmarks

Tags
make, stop

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2017, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2018, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.